Alert archive / Oklahoma / Special Weather Statements in 2025

Special Weather Statement, NWS Tulsa, OK

August 1, 2025Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 1, 2025, 6:21 PM CDT for Choctaw County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2025, 6:21 PM CDT (23:21 UTC)
Expired
Aug 1, 2025, 6:45 PM CDT
In force
24 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 198 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1346 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

229 
WWUS84 KTSA 012321
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Fri Aug 1 2025
 
OKZ053-012345-
Choctaw OK-
621 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN CHOCTAW COUNTY THROUGH
645 PM CDT...

At 620 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Bennington, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow 
         around unsecured objects.

Locations in or near the path include...
Soper...                          Boswell...
Unger...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3413 9595 3416 9591 3416 9575
      3408 9570 3391 9565 3391 9567 3388 9570
      3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2320Z 266DEG 11KT 3395 9597 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:48 PM CDT, 5 hours 33 minutes earlier. Its key messages:

  • Issued at 1245 PM CDT Fri Aug 1 2025
  • Shower and thunderstorm chances continue through the evening, becoming confined to southeastern portions of the forecast area with time.
  • Much cooler conditions expected the next few days with highs in the 70s-80s and lows in the upper 50s to 60s.
  • Additional shower and storm chances Sunday into Monday as one or more shortwaves affect the area.
  • Warming trend with above average temperatures by the middle of next week. Heat headlines will be possible.
Area forecast discussion, Aug 1, 12:48 PM CDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1248 PM CDT Fri Aug 1 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...
Issued at 1245 PM CDT Fri Aug 1 2025

 - Shower and thunderstorm chances continue through the evening,
   becoming confined to southeastern portions of the forecast area
   with time.

 - Much cooler conditions expected the next few days with highs
   in the 70s-80s and lows in the upper 50s to 60s.

 - Additional shower and storm chances Sunday into Monday as one
   or more shortwaves affect the area.

 - Warming trend with above average temperatures by the middle of
   next week. Heat headlines will be possible.

&&

.SHORT TERM...
(Through tonight )
Issued at 1245 PM CDT Fri Aug 1 2025

The MCV that triggered fairly widespread rain across northeast
OKlahoma this morning is very slowly moving east. Areas of moderate
to heavy rainfall continue across portions of northeast OK (starting
just east of Tulsa), extending into northwest Arkansas. Rain totals
have been as high as 4" in a few locations, with additional totals
mostly under 1", but a few localized areas could see heavier
amounts. In general however, rain rates should diminish through the
afternoon with storm activity mostly confined to the higher terrain
of southeast OK and west-central Arkansas by this evening. High
temperatures will be cool for all areas, but especially areas with
precipitation, ranging from the upper 70s to mid 80s.

Clearing skies for most areas tonight and continued cool/dry
advection from the northeast will result in chilly low temperatures
for this time of year. Most areas will be in the 60s to near 70 F. A
few showers may develop in southeast OK overnight. Areas of smoke
from fires far to the north will result in locally degraded air
quality for northern locations.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 1245 PM CDT Fri Aug 1 2025

Saturday will be well below normal with highs in the 80s under
partly to mostly sunny skies. Areas of poor air quality may persist
north of I-40. A few showers remain possible in southeast OK, but
overall it'll be a mostly quiet day weatherwise. Saturday into
Sunday we remain relatively chilly, with lows in the upper 50s to
mid 60s most areas. Sunday will also remain nice with highs again
the 80s under increasing clouds.

By later Sunday we will feel the effects of an anomalously deep
trough centered just to the northeast of the area. At a minimum this
will help to reinforce the cool conditions in place. Most model
guidance wants to keep conditions dry. However, given cool upper
levels, a good shortwave trough, and plenty of moisture, one would
expect the chance of precipitation to be a bit higher. Indeed, there
is at least some potential for some MCS activity in the northwest
flow, so PoPs were boosted a bit to 20-50% for this period (highest
in northeast OK).

After one more cool night, the pattern will shift back to heat. A
strong upper level high will build to the southwest, gradually
expanding into the area by midweek. Eventually 500 hPa heights will
approach 597-598 dm. Meanwhile, southerly flow will also bring warm
and humid air back into the area. The combination of these factors
will push temperatures back above normal by the middle to end of the
week with heat products likely at some point if the current forecast
holds.

&&

.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Fri Aug 1 2025

A complex of showers and embedded thunderstorms will continue to
impact portions of northeast Oklahoma and northwest Arkansas this
afternoon, bringing heavy rain and reduced vsbys. By late
afternoon, this feature is expected to decay with decreasing
rainfall and improving conditions. Additional showers and
thunderstorms are forecast to develop further south... across
southeast Oklahoma into west-central Arkansas... by mid afternoon
and into early evening. A mix of IFR and MVFR cigs/vsbys can be
expected under any heavier shower or thunderstorm through 00z.

Cigs improve this evening becoming VFR areawide, though low clouds
attempt to redevelop late overnight into tomorrow morning across
portions of eastern Oklahoma. While MVFR cigs were not included for
any site tomorrow morning with this issuance, this potential will
be monitored and MLC has the highest chance of experiencing
ceilings near or below 3kft. Additionally, low level smoke is
resulting in reduced vsbys across portions of SE KS and SW MO
this afternoon, and NE OK/ NW AR sites may experience periodic
vsby reductions as a result.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  67  86  66 /  60   0   0   0
FSM   85  70  88  66 /  60  10   0   0
MLC   84  69  87  66 /  60  20  10   0
BVO   82  62  85  60 /  10   0   0   0
FYV   78  62  85  59 /  60   0   0   0
BYV   78  61  84  58 /  30   0   0   0
MKO   79  67  85  65 /  70  10   0   0
MIO   83  63  85  60 /  10   0   0   0
F10   80  67  85  64 /  70  10  10   0
HHW   87  70  86  67 /  40  30  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...06
LONG TERM....06
AVIATION...43
Hazardous weather outlook, Aug 1, 5:06 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
506 PM CDT Fri Aug 1 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
506 PM CDT Fri Aug 1 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...South of Interstate 40.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...South of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
Showers and scattered thunderstorms mainly south of Interstate 40
will remain forecast through this evening while an elevated
frontal boundary sags southward through the region. Gusty wind
potential along with a heavy rain threat which could increase
flash flood potentials will exist with the stronger storms. A
limited potential remains for a strong storm or two, however
severe weather is not currently anticipated through this evening.
An additional slight chance of showers and storms remains across
mainly southeast Oklahoma overnight tonight into Saturday morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY AND MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
WEDNESDAY AND THURSDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Scattered showers and storms will return late Sunday into early
Monday, with locally heavy rainfall possible. Hot weather will
return during the second half of next week, with heat index
values back over the century mark.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 1, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Fri Aug 1 2025

OKZ053-012345-
Choctaw OK-
621 PM CDT Fri Aug 1 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN CHOCTAW COUNTY THROUGH
645 PM CDT...

At 620 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southeast of Bennington, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Soper...                          Boswell...
Unger...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
      3412 9594 3413 9595 3416 9591 3416 9575
      3408 9570 3391 9565 3391 9567 3388 9570
      3390 9575 3389 9576 3387 9577
TIME...MOT...LOC 2320Z 266DEG 11KT 3395 9597

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:12 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg3 hr
Aug 1, 4:49 AM CDTAreal Flood AdvisoryTSACreek3 hr
Aug 1, 7:15 AM CDTAreal Flood AdvisoryTSACreek, Tulsa29 min
Aug 1, 7:32 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner4 hr
Aug 1, 7:35 AM CDTAreal Flood AdvisoryTSACreek, Tulsa, Wagoner4 hr
Aug 1, 7:43 AM CDTAreal Flood AdvisoryTSAOsage, Tulsa3 hr
Aug 1, 7:44 AM CDTFlash Flood WarningTSACreek, Tulsa5 hr
Aug 1, 7:54 AM CDTAreal Flood AdvisoryTSAMayes, Rogers4 hr
Aug 1, 9:26 AM CDTAreal Flood AdvisoryTSAMayes, Rogers, Wagoner3 hr
Aug 1, 10:51 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware3 hr
Aug 1, 6:57 PM CDTSpecial Weather StatementTSAChoctaw33 min

Nearby

Special Weather Statements in Oklahoma, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.